My pain dr has discussed with me before about long term opiate use can cause increased sensitivity to pain (hyperalgesia). For the last 18 months I have failed at reducing my pain through PT, injections, etc. I have been Opana ER for over a year, and have taken Norco for the last two and half years. I have had to increase the Opana by 20 mg in the last year, and sometimes the Norco doesn't help me at all, but my problems with my back and feet have worsened also. Because it has been difficult for my drs to pin point the exact cause of my pain, inconclusive tests,etc., I am now tapering off the Opana because I am desperate to getting to the bottom of my pain, and don't want to "mask" something with the Opana especailly, and do question whether my pain could be exacerbated by the pain medication. I wanted to know if anyone has had decreased pain just by coming off of or decreasing opiates, especially the extended release opiates. It has only been a week since I started decreasing the Opana and my pain has doubled but don't want to give up too soon.
Thanks for any feedback